Well the Abilify might not cause akathisia, I don’t know, I would be willing to give it a chance at this point. I would rather feel restless and agitated than crying frequently and thinking about offing myself every night. A lesser of evils sort of thing.
Another thing I’ve read about Abilify is that it’s mostly “activating” at lower dosages and that if I can manage to survive the titrating, at higher dosages it’s not so activating but more calming.
In any case I see the therapist tomorrow, so I will withstand the initial lecture I’m sure is coming, but then I also know she will pass on the information to my pdoc. So I will have to see how it goes from there.
I’m not sure if you’re not setting yourself up for failure here, I’m a bit worried. You couldn’t stand the akathisia before, you had good days on risperdal, you aren’t on it for long enough to make a correct judgement about it.
I’m sorry you’re feeling like this, but think about it, maybe not the best decision to keep switching meds so fast not staying on them long enough to see how it works.
Some people seem to react with post-psychotic depression once meds have taken the edge off of psychosis, I did while on Risperidone, and it turned out it wasn’t the med. I think @Minnii made a topic about it but a quick search gave me nothing…
Well I’m not sure what else I should do. I tried telling my pdoc about the depression and especially about the problem with crying at night and getting terrible intrusive thoughts. Her response was that I seemed to be doing well and she didn’t want to change anything. I actually had to persuade her to let me try an extra mg of Risperidone to see if it would help or not, it was my idea, not hers. I feel like there is not much point then in calling her up to tell her what she already knows is going on. She didn’t care the first time I told her. So I feel like I need to figure it out for myself then, and this is the best plan I can come up with. But I have to quit the Risperidone first in order to create the need for a new medication. Otherwise I will be told that I am fine and to keep taking it, like what happened last time.
I don’t know what goes on in your life, but I know you had good days on risperdal. @flybottle might be right, it can be post psychotic depression, and it usually goes away on its own. Mine lasted a long time but passed, and my pdoc refused me an ad and I’m actually thankful for that.
I think your pdoc is being cautious and still getting to know you and your symptoms, don’t expect her to know all about you in two or three sessions. It takes awhile.
You seem kinda desperate, and that’s understandable, but I’m not sure you’re making the right decision in switching aps so quickly, they work in different ways you know that.
If it makes you feel any better Abilify was only activating for me for 4 weeks. I’m on 10 mg now and no akasthisia whatsoever.
I am on Abilify and an SSRI antidepressant. I personally hate when pdocs make only the psychosis the main target and ignore everything else. I also hate pdocs who won’t listen. Have you thought of switching doctors?
Yes but that’s the thing. I did have good days on Risperdal and now this has been hitting me out of nowhere. I guess I needed my pdoc to respond to it, but she didn’t. So yeah I feel kind of desperate. What seem to be “mixed states” that I get always start off this way. It’s true my pdoc can’t know me automatically, but if she doesn’t listen to me when I have insight into my symptoms, then what is the point. I don’t trust her then.
Honestly, don’t mean to sound harsh but… to me it sounds like you’re making excuses into not wanting that treatment because 1, that would involve you getting your life back together and doing something, that’s what you’ve been mentioning lately. I’ve been telling you, recovery takes time, patience and a lot of bumps on the road, but it’s possible. Ask her again for an antidepressant if that makes you feel better, and if she refuses ask her why, seriously, mine refused because it can worsen psychotic symptoms… That’s a good enough reason for me. And 2, because you have such a bad history with doctors that you think all of them are bad. This pdoc seems to work with you, not against you, and is probably doing the best she can to help you, you just have to let her.
Abilify was a very good med for me. I took it for 2 years but it made me restless, I gained a lot of weight. you need to exercise with it. Geodon was the best med for me by far. Now I’m on Latuda. I have obsessive thinking disorder that’s it and sometimes can not focus. I was more sensitive on Abilify.
I think you’re misunderstanding me then. I know that if I’m up late having crying spells and intrusive thoughts every night, I know where that leads, and I won’t be able to function very well like this. And right now my folks are putting more pressure on me to get stable soon and get a job. And my pdoc isn’t being responsive to these symptoms I am having.
It sounds more like you’re recommending that I just let it snowball until I’m a wreck again, instead of… making excuses as to why I want a medication that stops this from happening?
If my pdoc doesn’t want me on anti-depressant because she thinks I might be bipolar, okay. But why not try an AP that also helps with depression? Or at least helps for me personally. I think it sounds like a fair compromise, not like going to an AD instead of an AP. But just trying another AP that might help with depression, since Latuda was a flop due to the akathisia, and my depression is getting worse on Risperidone.
I’ve noticed that of all the medications for the depression…I have never handled SSRI’s like Prozac or Lexapro however Abilify never gave me the weird depression withdrawal or worsened the depression. I have never been suicidal on Abilify it kept me pretty lucid for awhile.
I would say after a few weeks it will be less activating. I’ve been off it for awhile and have had few issues other than yes it was definitely helping my depression but it affects people differently. When I first started it I experienced some moodyness for the first week or so, then I was a lot more stable and over time it got better.
It’s relatively safer on certain things, but I’ve read not as safe at higher doses. I took it for ten years and it worked almost too well.